Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Lubbock, TX

May 26, 2007Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2007, 4:16 PM CDT for Swisher County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 4:16 PM CDT (21:16 UTC)
Expired
May 26, 2007, 4:45 PM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Swisher County, TX

The radar

The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 262116
SVRLUB
TXC437-262145-
/O.NEW.KLUB.SV.W.0091.070526T2116Z-070526T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 445 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER NORTHEASTERN SWISHER COUNTY...OR ABOUT 17
  MILES NORTHEAST OF TULIA...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT VIGO PARK AND RURAL AREAS OF   
  NORTHEAST SWISHER COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3475 10148 3475 10163 3459 10162 3459 10147

$$
2 follow-up statements
000 
WWUS54 KLUB 262133
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT SAT MAY 26 2007

TXC437-262145-
/O.CON.KLUB.SV.W.0091.000000T0000Z-070526T2145Z/
SWISHER TX-
430 PM CDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN SWISHER COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER VIGO PARK...OR ABOUT 15 MILES NORTHEAST OF 
TULIA...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS ALONG FM 146 AND FM 2301 
IN NORTHEAST SWISHER COUNTY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3475 10148 3475 10163 3459 10162 3459 10147

$$
000 
WWUS54 KLUB 262149
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
448 PM CDT SAT MAY 26 2007

TXC437-262158-
/O.EXP.KLUB.SV.W.0091.000000T0000Z-070526T2145Z/
SWISHER TX-
448 PM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SWISHER COUNTY 
WAS ALLOWED TO EXPIRE AT 445 PM CDT...

THE THUNDERSTORM OVER EASTERN SWISHER COUNTY HAS WEAKENED BUT 
REMAINS STRONG. HAIL TO 1/2 INCH IN DIAMATER AND WIND GUSTS UP TO 55 
MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES INTO WESTERN BRISCOE 
COUNTY. 

LAT...LON 3475 10148 3475 10163 3459 10162 3459 10147

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:50 PM CDT, 26 minutes earlier.

Area forecast discussion, May 26, 3:50 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT SAT MAY 26 2007

.SHORT TERM...
IN GENERAL...SW FLOW ACROSS THE WESTERN COUNTIES AND SE WINDS ACROSS
THE EAST HAS PRODUCED SOME CONVERGENCE ACROSS THE CENTRAL PORTIONS
OF THE CWA THIS AFTERNOON. ALTHOUGH THE WINDS ARE SO LIGHT THAT
CONVERGENCE IS WEAK. LINE OF TCU AND A FEW TSTMS HAVE DEVELOPED IN
BRISCOE AND FLOYD COUNTIES WITH A BIT OF EXTRA PUSH ALONG THE
CAPROCK. LATEST RUC ANALYSIS GIVES CAPES OF 500-1000 J/KG IN A
RELATIVELY UNCAPPED ENVIRONMENT. HOWEVER...AREA PROFILERS SHOW
VERY WEAK WIND PROFILE. WITH THIS IN MIND WILL OPT FOR NO
SIGNIFICANT CHANGES IN THE FCST FOR THIS EVE...AND CONTINUE CHC OF
TSTMS. CANNOT RULE OUT A TSTM ANYWHERE ACROSS THE CWA...BUT THE
NORTH-CENTRAL ZONES SHOULD BE SLIGHTLY FAVORED. CHC OF SVR IS SLIM
HOWEVER ISOLD MARGINALLY SVR HAIL OR WIND GUSTS ARE POSSIBLE...AND
WITH PWATS RUNNING ABOUT AN INCH...THE SLOW MOVING STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

LATER TONIGHT...WE MAY SEE ANOTHER ROUND OF TSTMS MOVE OFF THE
HIGHER TERRAIN OF NM. NW FLOW ALOFT AND SE LOW-LVL FLOW BOTH APPEAR
TO BE WEAKER THAN LAST NIGHT...MAKING IT QUESTIONABLE WHETHER OR NOT
THEY CAN MAKE IT TO THE CWA. WILL MAINTAIN LOW POPS

MORE TSTM CHANCES CAN BE EXPECTED TOMORROW. A SHTWV TROUGH DIVING SOUTHEAST
THROUGH NV/UT TODAY SHOULD BE MOVING THROUGH NM...INITIATING MORE
TSTMS IN THE HIGHER TERRAIN. MEANWHILE...THE 12Z NAM BRINGS A WEAK
WIND SHIFT/DRYLINE INTO OUR WESTERN COUNTIES AS LOW-LVL FLOW VEERS
AND THIS COULD PROVIDE SOME FOCUS FOR LOCAL TSTM DEVELOPMENT. WITH
FCST SFC TEMPS IN THE LOWER 80S NAM FCST SNDGS SHOW LITTLE OR NO
CAP. HOWEVER...WEAK SUBSIDENCE MAY BE IN PLACE UNTIL LATER IN THE
EVE WHEN SOME LARGE SCALE ASCENT ARRIVES FROM THE TROUGH UPSTREAM.

.LONG TERM...
WEAK CAP AND WEAK FLOW TO CONTINUE INTO MONDAY WITH AFTERNOON
HEATING AND ANY CONVERGENCE ALONG OUTFLOW BOUNDARIES POSSIBLY
GENERATING THUNDERSTORMS. BET CHANCES WILL BE FOR THUNDERSTORMS TO
ROLL OUT OF NEW MEXICO INTO THE WESTERN CWA. MIDDLE LEVEL CAP WILL
INCREASE AS WE MOVE INTO TUESDAY AHEAD OF A COLD FRONT THAT WILL
DIVE SOUTHWARD INTO THE SOUTH PLAINS REGION TUESDAY EVENING. THIS
FRONT IS BEING PUSHED SOUTHWARD BY A TROUGH SWINGING ACROSS THE
NORTHERN PLAINS WITH AN EXTRA NUDGE FROM ANY CONVECTION THAT
DEVELOPS ALONG IT. THEN THE QUESTION WILL BE IF CONVECTION CAN
ROLL OF THE MOUNTAINS OF NEW MEXICO INTO THE SOUTH PLAINS REGION
FOR WEDNESDAY...THURSDAY AND FRIDAY EVENINGS. RAIN CHANCES APPEAR
TO BE ON THE DECREASE BY NEXT WEEKEND AS THE UPPER LEVEL RIDGE
ATTEMPTS TO MOVE A BIT CLOSER TO WEST TEXAS.

TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS IN THE MIDDLE TO
UPPER 80S. WEDNESDAY AND THURSDAY SHOULD BE A BIT COOLER IN THE
WAKE OF THE COLD FRONT WITH THE AMOUNT OF CLOUD COVER DICTATING
THE HIGHS. FOR NOW WE WILL GO WITH HIGHS AROUND 80.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  83  58  85  59 /  50  30  30  20  40
TULIA         56  80  56  81  55 /  40  30  30  20  30
PLAINVIEW     58  80  59  82  59 /  40  30  30  20  30
LEVELLAND     58  83  59  88  60 /  30  30  20  20  40
LUBBOCK       60  81  62  83  63 /  30  30  20  20  40
BROWNFIELD    59  83  59  84  60 /  30  30  20  30  40
CHILDRESS     60  80  62  84  64 /  40  30  20  20  20
SPUR          59  82  59  83  61 /  30  30  30  20  40
ASPERMONT     63  81  61  84  61 /  30  30  30  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/18
Hazardous weather outlook, May 26, 11:27 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 AM CDT SAT MAY 26 2007

TXZ021>044-271630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1127 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS THE OUTLOOK AREA. WHILE THE ATMOSPHERE WILL BE RELATIVELY
UNCAPPED OVER THE ENTIRE AREA...THE MOST LIKELY LOCATION FOR THUNDERSTORM
DEVELOPMENT WILL BE ALONG A WEAK SURFACE FEATURE ACROSS THE
NORTHWEST SOUTH PLAINS AND SOUTHWEST PANHANDLE. WEAK WINDS ALOFT
WILL PREVENT ORGANIZED DEVELOPMENT HOWEVER THE STRONGEST STORMS
COULD PRODUCE HAIL UP TO ONE INCH AND WIND GUSTS APPROACHING 60
MPH. DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS...LOCALIZED
HEAVY RAINFALL COULD ALSO BECOME A CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER WILL REMAIN LOW THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER SPOTTER GROUPS AND
LOCAL OFFICIALS SHOULD MONITOR LOCAL WEATHER DEVELOPMENT.

In the hours before

Special weather statement, May 26, 4:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
405 PM CDT SAT MAY 26 2007

TXZ023-024-262130-
SWISHER TX-BRISCOE TX-
405 PM CDT SAT MAY 26 2007

...STRONG THUNDERSTORM ACROSS BRISCOE AND SWISHER COUNTIES...

AT 402 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAR NORTHWEST SWISHER COUNTY...OR ABOUT 18
MILES NORTHEAST OF TULIA. THE STORM WAS DRIFTING SLOWLY SOUTH.

HAIL AND VERY HEAVY RAINFALL IS EXPECTED WITH THIS STORM. IF CAUGHT
OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. THE HEAVY
RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.